MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411702
Medical Device Problem Codes Misassembled (1398); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during the procedure, to facilitate the implantation of the pd (peritoneal dialysis) catheter laparoscopically, it was placed in the abdomen via a trocar and then guided retrogradely through the abdominal wall via a tunneled abdominal wall channel created by the intended exit site on the rectus sheath posterior wall using laparoscopic overholt via a peritoneal miniperforation created in the lower abdomen.The catheter was then corrected by pulling from the outside in a position that allowed both catheter sleeves to lie retroperitoneally.The catheter correction was only possible with increased traction and a tight abdominal wall.After position correction or when the catheter was placed correctly, a free flushing of the catheter was not possible, so it had to be removed again.After pulling towards the abdomen, the visible distal sleeve or outside cuff was detached from the catheter shaft, which could be recovered during catheter removal.The proximal sleeve or the inner side cuff was also removed which could not be recovered during catheter removal.A new pd catheter with normal function could then be implanted using the same procedure.The catheter sleeve or cuff, which was still present in the abdominal wall area, was left in place due to unjustified significantly increased retrieval costs (surgical revision of the entire abdominal wall channel) and possible damage to the patient.The patient was informed about this in detail.It was also stated that the cuff of the pd catheter was lost.Not all pieces were accounted for.The catheter was not repaired.There was no leak.Cutasept gefärbt was the cleaning used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with cutasept stain prior to product placement.Flushing was not performed prior to use.Nothing unusual was observed on the device before use.No other products were used with the device.There were no other defects or damage to the product.The pd catheter replacement with the same product id, same brand, and same lot number was the medical intervention required, and the procedure was completed.No x-ray was taken after the procedure.There was no blood loss.A blood transfusion was not required.No cuff removal was planned.The patient did not require additional treatment while maintaining the cuff.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the device cuff was detached from the catheter.It was reported that the cuff detached from the catheter and the device was misassembled.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.A review of the device history records found potentially contributing factors from the manufacturing process.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19033639
Report Number1282497-2024-00030
Device Sequence Number8187955
Product Code FJS
UDI-Device Identifier10884521004337
UDI-Public10884521004337
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K862046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411702
Device Catalogue Number8888411702
Device Lot Number2131200156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose